how many on here on these things vistatins been doing some reserch a little knowledge is ?

statinanswers.com/effects.htm

how many people on here on slimvistatins like me at 40mg

stop taking the things now cos i thought this had somthing to do with it.

link above look at that ramb thing down the web page.

i know i got a bit better after stopping them hmmmmm

9 Replies

oldestnewest
  • Statins aren't the nice safe drugs that most people think they are, and can definitely cause some fairly bad side effects - and not always immediately. Sometimes several years down the line. Also, I know that inflammation can cause cholesterol to rise, but what usually happens is you get statins to deal with the cholesterol, when really if you had decent antiinflammatory treatment, you might not need the statins.

    If I was on statins and things weren't right, they would be the first drug I'd want to look at getting off or changing, though i would want to keep on getting cholesterol checked and try as hard as I could to make the lifestyle and diet changes to deal with it. Thankfully at the moment even though my cholesterol is borderline high, I've managed to stay off statins, and I just get the cholesterol checked once or twice a year to make sure it isn't going to suddenly increase.

    I've now known several people who have decided to stop statins because they realised that it was likely to be that drug that was causing a whole lot of different other symptoms.

  • yep i agrre earthwhich i know a few who have had problems and stopped now dont think it contributes to my problems but the new doc told me to stop been on 40mg for years when i started getting these aches and pains.

  • My husband takes statins, his daily dose was reduced when he started to experience aches and pains, he is fine now at the lower dose.

  • Did you read the newspaper reports today about some 25% of all deaths being due to heart attacks and strokes? I think we have to walk a fine line between the devil and the deep blue sea...as having too high cholesterol if also not good. I'm on Simvastatin at the moment, but also doing a lot to get cholesterol down naturally, so will stop when I get it back under control. But so far so good, and no side effects from them. Polly

  • yep polly its a fine line i agree i was on 40 and know quite a few people with problems who have stopped round here

  • Hi all

    I think we have to be very careful here, because as Helixhelix says, although statins can have harmful side-effects, for others they can do a lot of good. There have been a number of trials looking at the potential use of statins in RA, to help to prevent the disease from causing heart problems. If you have been prescribed statins it would not be advisable to stop them without consulting with your doctor first, as you need to be aware of the risks of stopping them, weighed up against the risks of taking them for you as an individual.

    I just did a quick Google search for information on this, and found an article from this year on one of the US arthritis websites, which suggests that people with RA who stop their statins could increase their risk of death from heart disease:

    arthritistoday.org/news/sta...

    Of course this is looking at one study, and everybody is different, but I think that's why it is so important to discuss these things with your doctor if you are concerned about statins.

    Kind regards

    Victoria

    (NRAS Helpline)

  • hi victoria

    just looked at this cos doctor told me to stop untill told to go back on them whilst they are looking at my problem because i was on the highest level of these

    and their does seem to be some inconsistens on various web sites

    just wondered why i was to to hold back

  • Hi Minka

    Sounds very sensible for them to have stopped the statins if they think they could be causing the problem, and sometimes stopping a medication can be a good way of finding out whether it is the cause of the problem or not.

    I just didn't want people to think that you were advising people to stop theirs, as you'd said 'stop taking the things now' but I gather you meant that YOU'D stopped taking them, not that other people should. I was also concerned as you hadn't said that it was because your doctor had told you to stop.

    Thanks for clarifying.

    Victoria

  • hi victora

    maybe i should have put a bit more in their

    and yes i think its to see if the statins are anything to do with the problem.

    but now i dont think so myself

    regards john

You may also like...